MAUDE Adverse Event Report: STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X180MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X180MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31301180S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "failed short gamma nail.The surgeon identified concern at 8 week post operation.Nail is broken at the proximal end of the nail / lag screw junction.Issue noticed: post operative 8 weeks.Retrospectively upon further investigation by consultant".
 
Additional Manufacturer Narrative
The reported event could be confirmed based on details provided, only.Images available revealed a broken nail.Due to missing device a physical evaluation was impossible.In the case presented, a 77-year-old female patient at the time of the reported event, was initially treated on (b)(6) 2024 with the trochanteric nail set shown above, ti gamma3 ø11x180mm x 130, which was noticed to be broken during postoperative imaging 8 weeks.The affected nail is designed to withstand the normal loads during the implantation period, i.E., the implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.No dated image was made available for time point 8 weeks post operation but one dated image (b)(6) 2025 which confirms the course of broken nail at proximal bore hole.However, the provided details and x-ray images available for the current case were forwarded to a medical expert for review and statement ¿ his comments [excerpts]: this is a subtrochanteric fracture.From a medical and biomechanical perspective this fracture should not have been treated with a short nail since the one distal screw does not provide the stability needed.The implant and the fracture will move and thus the implant will break.The location of the fracture and the technical aspects of the surgical procedure contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution, and therefore the breakage of the implant.Whether or not a pre-damage of the nail occurred during the procedure was unable to be verified due to missing item.Since a physical evaluation was impossible, further technical statement could not be made and an exact root cause could not be given.Adverse effects are clearly listed in the ifu and as pointed out, revision and additional surgery may be a consequence of these complications.With the information available no deficiency of the nail in question could be verified.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X180MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22078119
Report Number0008031020-2025-00911
Device Sequence Number9363131
Product Code HSB
UDI-Device Identifier04546540375124
UDI-Public(01)04546540375124(17)290430(10)K1B2B44
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number31301180S
Device Lot NumberK1B2B44
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale